Oct 7, 2004
I am going on a short (4 day) vacation, and I would also like a vacation from taking the injections of Fuzeon. Is it advisable to miss up to 4 days of medication?
Response from Mr. Kurtyka
Unless there are clear medical reasons to stop medications, most healthcare providers wouldn't want you to stop medications unless absolutely necessary. You didn't give me a lot of information, so I'll assume you are thinking about stopping Fuzeon for 4 days but taking your other meds. This would leave two meds on board to suppress your virus, and it might not be enough; thus, you risk developing resistance to these two agents (and possible cross-resistance to other meds).
If you were thinking about taking a holiday from all your meds, you need to consider that some drugs (like Sustiva and Emtriva) stay in your system longer than others. If you stop 3 drugs, say Sustiva, Fuzeon and AZT, you would need to work with your healthcare provider to figure out which ones to stop first, second and third. Because of Sustiva's long half-life, it is usually stopped first, followed by the other agents a day or two later. If you stopped them all on the same day, Sustiva drug levels remain fairly high for several days and you risk developing resistance to Sustiva.
Hope this helps. I don't recommend the drug holiday (obviously) but if you really have to do it, please get professional guidance related to your specific regimen.
Resistance to FUZEON?
- Blowjob From A Prostitute And HIV
- Bronchitis After French Kissing Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Groin Pain After Rimming Worried I Have HIV
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Tingling In Fingers After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.